Nembutal is the label name for a drug called pentobarbital that’s used as a temporary sedative. The drug is a short-acting barbiturate, which means it’s in a potent class of hypnotic drugs and that it wears off quickly. Barbiturates like Nembutal are effective sedatives, but their side effects have made them lose popularity in the past few decades. A class of drugs called benzodiazepines has replaced the use of barbiturates in most settings, but they are still used in some specific medical contexts like the treatment of a medical condition called Reye’s (Reye) syndrome.

It’s also used in animal euthanasia and executions throughout the world.

Nembutal is also in a large category of drugs called central nervous system depressants that work by suppressing excitability in your nervous system. This can cause sedation, anti-anxiety, and relaxation. In some cases, it can also cause euphoria, which has caused the drug to have higher abuse liability. The drug is used illicitly under the street name “yellow jacket,” among others.

However, Nembutal abuse can lead to overdose symptoms that can be dangerous and even fatal. Learn more about Nembutal abuse and overdose and how you might be able to spot the signs.


Signs of a Nembutal Overdose

Barbiturates like Nembutal are sedatives that facilitate sleep and slow down your central nervous system. High doses of this drug can slow your nervous system to the point of suppressing vital functions. Nembutal overdose symptoms may start to look like other depressant overdoses like alcohol poisoning, where the person fights to maintain consciousness or can be woken from sleep.

The drug may also suppress normal functions like movement and speech. Talking will sound slow and lazy while movements are clumsy. It can also suppress cognition, causing confusion, and even delirium. In this state, it will be hard for the person to focus and carry on a conversation. They may also have hallucinations, panic, disoriented, and psychotic symptoms.

Other signs and symptoms of a Nembutal overdose are:

  • Weak pulse
  • Low blood pressure
  • Slowed heart rate
  • Slowed or stopped breathing
  • Kidney failure
  • Sedation
  • Unsteady walk
  • Slurred speech
  • Headache
  • Loss of consciousness
  • Difficult to awaken
  • Coma
  • Delirium
  • Extreme confusion

Symptoms that involve slowed breathing or heart rate are the most dangerous. If you notice talcohohese symptoms, it’s important to speak to a medical professional immediately. Severe symptoms like slowed breathing, loss of consciousness, and a weak pulse warrant a medical emergency.

Is Nembutal Overdose Fatal?

overdoseNembutal works by increasing the efficiency of a natural chemical messenger called gamma-Aminobutyric acid (GABA). This chemical is responsible for regulating nervous system excitability and helping you to calm down when it’s time to rest.

High doses of the drug can slow your nervous system down to extreme levels. Your nervous system is always active to some extent. While GABA can help you calm down, sleep, or relax, it doesn’t slow down important things that your nervous system controls like breathing and your heart rate.

Low doses of a barbiturate can help GABA perform its function better, but high doses can send it into overdrive, slowing down important functions. Fatal Nembutal overdoses typically involve heart failure or respiratory depression. Life-threatening respiratory depression occurs when your breathing slows to the point of oxygen deprivation, brain damage, hypoxia, coma, or death.

Why Might a Person Overdose?

Overdose can happen for a variety of reasons, many of which have to do with Nembutal abuse. High doses of the drug or taking the drug too frequently can put too much of the chemical in your system at one time.

However, some people take high doses on purpose because to cause a euphoric high. Recreational users may take Nembutal to facilitate alcohol-like intoxication. This can lead to overdose and fatal symptoms.

Recreational users might also mix barbiturates with alcohol or other drugs. This can cause a more intense high with smaller doses of each drug, but it can also be more deadly.

Mixing Nembutal with opioids, benzodiazepines, or alcohol can cause a phenomenon called potentiation, which is when two substances intensify each other. When a drug potentiates Nembutal, it can cause a fatal overdose with lower doses of both substances.

Tap to GET HELP NOW: (888) 721-5606